Alert archive / Mississippi / Flash Flood Warnings in 2018

Flash Flood Warning 8, NWS Jackson, MS

February 22, 20184 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 22, 2018, 3:30 AM CST for 4 counties in Mississippi. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 22, 2018, 3:30 AM CST (09:30 UTC)
Expired
Feb 22, 2018, 8:30 AM CST
In force
5 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 148 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 22, 4:03 AM CSTFLASH FLOOD1 Nne Greenville, MSSIGNIFICANT FLOODING OF ROADWAYS THROUGHOUT THE COUNTY.
Feb 22, 7:00 AM CSTFLASH FLOOD1 Ene Cleveland, MSWIDESPREAD FLASH FLOODING REPORTED ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
538 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WGUS54 KJAN 220930
FFWJAN
MSC011-083-133-151-221430-
/O.NEW.KJAN.FF.W.0008.180222T0930Z-180222T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
330 AM CST THU FEB 22 2018

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Sunflower County in northwestern Mississippi...
  Leflore County in north central Mississippi...
  Washington County in northwestern Mississippi...
  Bolivar County in northwestern Mississippi...

* Until 830 AM CST

* At 327 AM CST, local law enforcement reported several flooded 
  roads across Washington County. 2 to 4 inches of rain have fallen.
  Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Greenville, Greenwood, Cleveland, Indianola, Leland, Ruleville,
  Hollandale, Moorhead, Shelby, Itta Bena, Shaw, Drew, Avon,
  Parchman, Mound Bayou, Sunflower, Metcalfe, Inverness, Renova and
  Boyle.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3399 9045 3380 9045 3380 9019 3371 9031
      3371 9014 3346 9010 3333 9017 3333 9056
      3327 9056 3326 9073 3310 9069 3301 9116
      3327 9104 3328 9105 3324 9110 3325 9110
      3345 9107 3338 9114 3338 9115 3394 9089

$$

DL
2 follow-up statements
442 
WGUS74 KJAN 221213
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
613 AM CST THU FEB 22 2018

MSC011-083-133-151-221430-
/O.CON.KJAN.FF.W.0008.000000T0000Z-180222T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sunflower MS-Leflore MS-Washington MS-Bolivar MS-
613 AM CST THU FEB 22 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CST FOR
SUNFLOWER...LEFLORE...WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES...

At 611 AM CST, emergency management reported significant flooding of 
roadways across Washington County. 3 to 5 inches of rain have 
fallen. Flash flooding is already occurring.

Some locations that will experience flooding include...
Greenville, Greenwood, Cleveland, Indianola, Leland, Ruleville,
Hollandale, Moorhead, Shelby, Itta Bena, Shaw, Drew, Avon, Parchman,
Mound Bayou, Sunflower, Metcalfe, Inverness, Renova and Boyle.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3399 9045 3380 9045 3380 9019 3371 9031
      3371 9014 3346 9010 3333 9017 3333 9056
      3327 9056 3326 9073 3310 9069 3301 9116
      3327 9104 3328 9105 3324 9110 3325 9110
      3345 9107 3338 9114 3338 9115 3394 9089

$$

DL
040 
WGUS74 KJAN 221253
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
653 AM CST THU FEB 22 2018

MSC011-083-133-151-221430-
/O.CON.KJAN.FF.W.0008.000000T0000Z-180222T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sunflower MS-Leflore MS-Washington MS-Bolivar MS-
653 AM CST THU FEB 22 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CST FOR
SUNFLOWER...LEFLORE...WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES...

At 652 AM CST, emergency management reported multiple flooded roads 
in Sunflower County. Some homes were also surrounded by water. 3 to 
6 inches of rain have fallen. Flash flooding is already occurring.

Some locations that will experience flooding include...
Greenville, Greenwood, Cleveland, Indianola, Leland, Ruleville,
Hollandale, Moorhead, Shelby, Itta Bena, Shaw, Drew, Avon, Parchman,
Mound Bayou, Sunflower, Metcalfe, Inverness, Renova and Boyle.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3399 9045 3380 9045 3380 9019 3371 9031
      3371 9014 3346 9010 3333 9017 3333 9056
      3327 9056 3326 9073 3310 9069 3301 9116
      3327 9104 3328 9105 3324 9110 3325 9110
      3345 9107 3338 9114 3338 9115 3394 9089

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 11:38 PM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Feb 21, 11:38 PM CST, 3 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1138 PM CST Wed Feb 21 2018

...FLOODING CONTINUING IN THE DELTA THROUGH EARLY TODAY...

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
BKN/OVC MVFR ceilings encompass the majority of the area this
evening. A band of SHRA/TSRA in association with a cold front
extends from NE Louisiana across SE Arkansas and NW Mississippi.
This was resulting in reduced visibility to MVFR/IFR in these
areas. This activity will move farther east overnight before
stalling and retreating back to the west on Thursday. Ceilings may
fall to IFR levels in some areas with gradual improvements through
the day. Many areas will return to VFR conditions by Thursday
afternoon or early evening. An additional bout of low ceilings is
expected later on Thursday night. /DL/

&&

.DISCUSSION...
Tonight and Thursday: Mid afternoon surface analysis had a nearly
stationary front near a Eupora Mississippi to Winnsboro Louisiana
line. An MCV was noted over our northeast Louisiana parishes
tracking ease northeast along this front. Local radars continued to
show most of the rainfall across our area along and behind this
boundary. There remains a low chance of severe storms along and just
ahead of this boundary through this afternoon. Damaging wind gusts
and a brief tornado or two remain the main threats although heavy
rainfall will also accompany the strongest storms. The severe storm
threat will end by this evening and no additional Tornado Watches
are expected. The flash flood threat will continue into Thursday
morning however, generally northwest of a Greenwood Mississippi to
Winnsboro Louisiana line. The stalled front will move back to the
northwest Thursday as surface and mid level ridging strengthen back
over the area from the east. Otherwise a warmer than normal and
moister than normal airmass will remain much of east Mississippi
spreading west again Thursday. Near record afternoon highs and
record warm morning lows will likely be set again and several sites.
/22/

Tomorrow Night through Friday:

The boundary that has been continuing to dump an abundant amount of
rainfall to our northwest will retreat to the north come late
Thursday/Friday morning. A few scattered rain showers can't be ruled
out Friday during the day but the majority of the region will be
dry. Sticky conditions on Friday however can't be avoid as dewpoints
linger in the mid 60s; high temperatures will be in the upper 70s.

Saturday, ahead of the cold front, is expected to be very windy
after sunrise as the atmosphere starts to mix and bring strong winds
aloft to the surface. Model soundings show winds aloft 35-45kts
around 850mbs. Sustain winds from the south of 20-25kts with gusts
to 30-35kts are being highlighted during the Saturday afternoon
period. Don't be surprised if a limited threat for high wind comes
out in the next 24 hours. With strong warm advection, temperatures
will once again over achieve and be in the mid-80s south of I-20 and
upper 70s to the north.

Late Saturday evening and early Sunday morning hours is when an
upper level trough moves in from our west along with deep low level
low positions in the Great Plains. A higher chance of severe storms
during this time period has been highlighted by SPC several days in
advance. The combination of steep mid-level lapse rates, over 1000
Joules/km of CAPE, sufficient surface to 6km shear (above 30kts),
and helicity values over 150 m2/s2 some areas creates the danger for
hazardous conditions. A limited threat for storms has already been
highlighted in our HWO. Before sunrise storms are expected to push
out to the southeast and lingering rain showers will prevail. Skies
are expected to clear out Sunday morning in the Northern Delta,
however clouds and scattered rain showers to our southeast may stick
around as the front stalls near the coast. Monday afternoon into
Tuesday high pressure to our northeast will building and light rain
showers will continue to push towards the coast.

The middle of next week another surface low will develop over
Oklahoma and scattered rain showers and isolated thunderstorms are
expected to develop Tuesday evening into Thursday. If you are
looking for a break from rain, the later of next week looks pleasant
as a strong surface high develops in Central Canada. Cooler
temperatures may once again make an appearance.  /SKH/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       64  83  64  78 /  45  50  14  24
Meridian      66  83  61  79 /  20  16  13  19
Vicksburg     60  80  65  79 /  85  75  19  26
Hattiesburg   67  83  62  79 /  25  12  15  24
Natchez       65  81  66  79 /  49  69  18  26
Greenville    51  69  63  76 /  96  92  24  29
Greenwood     56  77  64  77 /  89  80  20  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday morning for MSZ018-019-034-
     035-040-041.

LA...Flash Flood Watch through Thursday morning for LAZ007>009-015-
     016-023-025.

AR...Flash Flood Watch through Thursday morning for ARZ074-075.

&&
Hazardous weather outlook, Feb 21, 9:09 PM CST, 6 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
909 PM CST Wed Feb 21 2018

ARZ074-075-MSZ018-230315-
Ashley-Chicot-Bolivar-
909 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...The rest of Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...remainder of tonight through Thursday

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected through Thursday morning.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ007>009-015-016-023-MSZ019-034-035-040-041-230315-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Sunflower-Washington-Humphreys-Issaquena-Sharkey-
909 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, northwest Mississippi, and west
central Mississippi.

.DAY ONE...The rest of Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...Mainly remainder of tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected through tonight. Total
rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ026-MSZ028>033-037>039-043>046-048>052-054>066-072>074-230315-
Concordia-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Hinds-
Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
909 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, north
central Mississippi, northeast Mississippi, and south central
Mississippi.

.DAY ONE...The rest of Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ024-025-MSZ027-036-042-047-053-230315-
Catahoula-Tensas-Carroll-Holmes-Yazoo-Warren-Claiborne-
909 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Tonight and Thursday

FLOODING
THREAT...Limited
TIMING...remainder of tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible through tonight. Total
rainfall amounts of 2 to 4 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

MSZ025-026-230315-
Leflore-Grenada-
909 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...The rest of Tonight and Thursday

FLOODING
THREAT...Limited
TIMING...remainder of tonight through Thursday

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible through Thursday morning.
Total rainfall amounts of 2 to 4 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

26

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Feb 22, 12:41 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1241 AM CST THU FEB 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      3 SE HAMBURG            33.20N 91.76W
02/22/2018                   ASHLEY             AR   EMERGENCY MNGR

            NUMEROUS FLOODED ROADWAYS ACROSS ASHLEY
            COUNTY INCLUDING AR HIGHWAY 8 EAST OF
            HAMBURG, MARIAS SALINE RD NEAR CROSSETT,
            ASHLEY RD 10, ASHLEY RD 13, ASHLEY RD 299,
            ASHLEY RD 402, ASHLEY RD 14 W, ASHLEY RD 12,
            AND ASHLEY RD 17.

&&

DL
Local storm report, Feb 22, 1:14 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
114 AM CST THU FEB 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      2 WNW BASTROP           32.78N 91.94W
02/22/2018                   MOREHOUSE          LA   LAW ENFORCEMENT

            MULTIPLE PEOPLE EVACUATED FROM RESIDENCES
            DUE TO FLOODING ALONG EDEN AVE.

&&

DL
Local storm report, Feb 22, 1:16 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
116 AM CST THU FEB 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      3 W MER ROUGE           32.77N 91.85W
02/22/2018                   MOREHOUSE          LA   LAW ENFORCEMENT

            FLOODING REPORTED ON MER ROUGE RD.

&&

DL
Local storm report, Feb 22, 1:17 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
117 AM CST THU FEB 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      BASTROP                 32.77N 91.91W
02/22/2018                   MOREHOUSE          LA   LAW ENFORCEMENT

            FLOODING ON S WASHINGTON ST IN BASTROP.

&&

DL
Local storm report, Feb 22, 2:06 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
206 AM CST THU FEB 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     FLASH FLOOD      7 WNW PARKDALE          33.18N 91.65W
02/22/2018                   ASHLEY             AR   DEPT OF HIGHWAYS

            AR HIGHWAY 8 IS CLOSED BETWEEN HAMBURG AND
            PARKDALE DUE TO FLASH FLOODING.

&&

DL
Special weather statement, Feb 22, 2:35 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 AM CST THU FEB 22 2018

MSZ025-221000-
Leflore-
235 AM CST THU FEB 22 2018

...LOCALLY HEAVY RAINFALL OCCURRING ACROSS LEFLORE COUNTY...

At 235 AM CST, Doppler radar indicated locally heavy rainfall moving
across northern and central portions of Leflore County. Localized
street flooding and ponding of water is possible early this morning.

Locations that may be affected include Greenwood, Itta Bena,
Schlater, and Minter City.

Turn around, don't drown when encountering flooded roads.

LAT...LON 3381 9018 3379 9017 3376 9019 3375 9030
      3372 9031 3369 9029 3370 9026 3374 9024
      3372 9022 3372 9014 3368 9014 3365 9010
      3361 9011 3349 9010 3337 9032 3328 9045
      3381 9045
TIME...MOT...LOC 0831Z 239DEG 49KT 3367 9027

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 6:02 PM CSTSpecial Weather StatementJANMadison28 min
Feb 21, 6:25 PM CSTSpecial Weather StatementJANMadison35 min
Feb 21, 6:47 PM CSTSpecial Weather StatementJANAttala43 min
Feb 21, 7:10 PM CSTSpecial Weather StatementJANSimpson50 min
Feb 21, 7:24 PM CSTTornado WarningJANJefferson Davis, Lawrence, Simpson24 min
Feb 21, 9:28 PM CSTFlash Flood WarningJANBolivar, Sunflower, Washington6 hr
Feb 22, 2:35 AM CSTSpecial Weather StatementJANLeflore85 min
Feb 22, 7:19 AM CSTSpecial Weather StatementJANWebster26 min
Feb 22, 7:32 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren4 hr
Feb 22, 7:39 AM CSTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 3 more4 hr
Feb 22, 8:28 AM CSTAreal Flood WarningJANBolivar, Sunflower, Washington9 hr
Feb 22, 9:16 AM CSTRiver Flood WarningJANCarroll, Leflore18 days
Feb 22, 11:42 AM CSTAreal Flood WarningJANIssaquena, Sharkey6 hr
Feb 22, 11:57 AM CSTAreal Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 2 more6 hr
Feb 22, 2:37 PM CSTRiver Flood WarningJANSharkey26 days
Feb 22, 5:29 PM CSTAreal Flood WarningJANWashington16 hr

Nearby

Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.